Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 108, NWS JSJ

September 11, 2005

NWS JSJ issued this flash flood warning at Sep 11, 2005, 11:37 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2005, 11:37 AM CDT (16:37 UTC)
Expired
Sep 12, 2005, 5:30 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 111638
FFWSJU
PRC031-087-127-111830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1237 PM AST SUN SEP 11 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES
  IN PUERTO RICO
     CAROLINA
     SAN JUAN
     LOIZA

* UNTIL 230 PM AST

* AT 1235 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
VERY HEAVY RAIN OVER THE WARNED AREA. CIVIL DEFENSE OFFICIALS 
REPORTED FLOODED AREAS ALONG THE BALDORIOTY IN SANTURCE AND ISLA 
VERDE AND ALONG THE RIO PIEDRAS IN SAN JOSE.

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES OR MORE ARE POSSIBLE IN 
THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1836 6606 1837 6596 1844 6595 1845 6606

$$

BD
1 follow-up statement
000 
WGCA72 TJSJ 111834
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
232 PM AST SUN SEP 11 2005

PRC031-087-127-111855-
CAROLINA-SAN JUAN-LOIZA-
232 PM AST SUN SEP 11 2005

...THE FLASH FLOOD WARNING EXPIRES AT 230 PM AST...
FOR THE FOLLOWING COUNTIES...

IN PUERTO RICO
     CAROLINA...SAN JUAN AND LOIZA

DOPPLER RADAR INDICATED THAT THE HEAVY SHOWERS THAT OCCURRED EARLIER 
OVER THE WARNED AREA HAVE DISSIPATED. SOME ADDITIONAL LIGHT SHOWERS 
ARE EXPECTED. RIVERS AND STREAMS WILL BE ABOVE THEIR NORMAL LEVELS 
AND ROADS WILL HAVE LINGERING WATER...SO RESIDENTS SHOULD CONTINUE 
TO EXERCISE CAUTION ACROSS THE WARNED AREA.

LAT...LON 1836 6606 1837 6596 1844 6595 1845 6606

$$

BD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:45 AM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Sep 11, 5:45 AM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
645 AM AST SUN SEP 11 2005

.DISCUSSION...
AS THE NIGHT WENT BY...SHOWERS WERE ON THE INCREASE ACROSS THE LOCAL
AREA...BUT PARTICULARLY OVER THE COASTAL WATERS. ALL THIS WEATHER
CAN BE ATTRIBUTED TO A BROAD TROPICAL WAVE MOVING WESTWARD ACROSS
THE EASTERN CARIBBEAN. BASED ON SATELLITE PICTURES AND LATEST
QUICKSCAT PASS...THE WAVE AXIS IS NEAR 64 WEST EARLY THIS MORNING.
MOISTURE ASSOCIATED WITH WAVE WILL COMBINE WITH THE DIURNAL HEATING
AND THE TOPOGRAPHY TO PRODUCE ANOTHER ACTIVE WEATHER DAY ACROSS THE
LOCAL ISLANDS. ANY INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF
PRODUCING HEAVY RAIN LEADING TO URBAN AND STREAM FLOODING.

THE WAVE IS EXPECTED TO EXIT THE LOCAL AREA THIS EVENING. BY EARLY
MONDAY...A LESS HUMID A MORE STABLE ATMOSPHERE WILL GRIP THE LOCAL
ISLANDS...FOR THE BEGINNING OF THE WORK WEEK...WITH ONLY ISOLATED TO
SCATTERED DIURNALLY INDUCED ACTIVITY EXPECTED EACH DAY. HOWEVER...
THE GFS MODEL IS SHOWING A SLIGHT INCREASE IN MOISTURE EARLY
TUESDAY...SO WE WILL PROBABLY SEE A FEW MORE SHOWERS ACROSS THE
U.S.VIRGIN ISLANDS AND THE EASTERN SECTORS OF PUERTO RICO DURING THE
NIGHT PERIOD AND EARLY MORNING HOURS.

LOOKING AHEAD...NO MAJOR CHANGES ARE EXPECTED IN THE WEATHER
PATTERN. THE TYPICAL TRADE WINDS WILL PREVAIL ACROSS THE LOCAL
REGION. AS A RESULT...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL
EFFECTS EACH AFTERNOON...TO PRODUCE SOME CLOUDINESS...SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS
AND EACH NIGHT...SCATTERED SHOWERS OVER THE COASTAL WATERS AND EAST
COASTAL SECTIONS. THE TROPICAL WAVE NEAR 37 WEST EARLY THIS MORNING
IS FORECAST BY MODEL GUIDANCE TO ARRIVE NEXT SUNDAY.

&&

.MARINE...SMALL TO MODERATE NORTH NORTHEAST SWELLS WILL CONTINUE TO
AFFECT THE REGIONAL WATERS...INCLUDING THE MONA AND ANEGADA PASSAGES
TODAY. GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND WAVE HEIGHTS
OF 5 FEET OR LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  92  78  92  78 /  50  20  20  30
STT  89  79  89  79 /  50  20  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

24
Hazardous weather outlook, Sep 11, 5:30 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SUN SEP 11 2005

PRZ001>013-AMZ710>750-121030-
630 AM AST SUN SEP 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL WAVE WILL PASS ACROSS THE LOCAL AREA TODAY AND TONIGHT
PRODUCING CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL
ISLANDS AS IT PASSES...ESPECIALLY IN THE AFTERNOON HOURS. ANY
INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY
RAIN LEADING TO URBAN AND STREAM FLOODING. IT IS POSSIBLE THAT
ISOLATED AREAS WILL HAVE SUFFICIENT RAINFALL ACCUMULATION LEADING TO
FLASH FLOOD TYPE FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-121030-
630 AM AST SUN SEP 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL WAVE WILL PASS ACROSS THE LOCAL AREA TODAY AND TONIGHT
PRODUCING CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL
ISLANDS AS IT PASSES...ESPECIALLY IN THE AFTERNOON HOURS. ANY
INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY
RAIN LEADING TO URBAN AND GUT TYPE FLOODING. IT IS POSSIBLE THAT
ISOLATED AREAS WILL HAVE SUFFICIENT RAINFALL ACCUMULATION LEADING TO
FLASH FLOOD TYPE FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 1:23 PM CDTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.